Alert archive / Indiana / Wind Advisories in 2006

Wind Advisory 3, NWS Northern Indiana

March 13, 20064 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio

NWS Northern Indiana issued this wind advisory at Mar 13, 2006, 4:21 AM EST for 4 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio. It took effect at Mar 13, 2006, 12:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2006, 4:21 AM EST (09:21 UTC)
In effect from
Mar 13, 2006, 12:00 PM EST
Expired
Mar 14, 2006, 1:00 AM EST
In force
13 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 130921
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 AM EST MON MAR 13 2006

...WINDY CONDITIONS EXPECTED ACROSS THE REGION THIS AFTERNOON THROUGH
THIS EVENING...

.LOW PRESSURE OVER SOUTHEAST IOWA THIS MORNING WILL DEEPEN AS IT
TRACKS NORTHEAST INTO NORTHERN LOWER MICHIGAN BY THIS EVENING. THE
LOW WILL THEN MOVE INTO QUEBEC BY TUESDAY MORNING. A STRONG COLD
FRONT IN ASSOCIATION WITH THIS LOW WILL PASS ACROSS THE WESTERN
GREAT LAKES AND MIDDLE OHIO VALLEY THIS AFTERNOON. THE COMBINATION
OF THESE FEATURES WILL PRODUCE GUSTY WINDS THIS AFTERNOON 
THROUGH TONIGHT.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-131730-
/O.NEW.KIWX.WI.Y.0003.060313T1700Z-060314T0600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
321 AM CST MON MAR 13 2006 /421 AM EST MON MAR 13 2006/

...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
1 AM EST /MIDNIGHT CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 1 AM EST /MIDNIGHT CST/ TUESDAY. 

SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE
EXPECTED THIS AFTERNOON THROUGH THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
3 follow-up statements
000 
WWUS73 KIWX 131931
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 PM EST MON MAR 13 2006

...WINDY CONDITIONS ACROSS THE REGION THIS AFTERNOON THROUGH THIS
EVENING...

.THE LOW PRESSURE IS CURRENTLY LOCATED OVER THE NORTHERN PART OF
LAKE MICHIGAN...WITH A COLD FRONT DOWN THROUGH THE EASTERN SIDE OF
THE LOWER PENINSULA OF MICHIGAN...THROUGH NORTHEASTERN
INDIANA...AND ON THROUGH THE SOUTHERN TIP OF ILLINOIS. THE LOW
WILL CONTINUE TO MOVE NORTHEASTWARD INTO CANADA AS THE COLD FRONT
MOVES TO THE EAST COAST BY TOMORROW MORNING. THE TIGHTLY WOUND LOW
WILL CREATE GUSTY WINDS THROUGH THIS EVENING.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-140345-
/O.CON.KIWX.WI.Y.0003.000000T0000Z-060314T0600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
131 PM CST MON MAR 13 2006 /231 PM EST MON MAR 13 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
TUESDAY. 

SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE
EXPECTED THIS AFTERNOON THROUGH THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS73 KIWX 140338
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 PM EST MON MAR 13 2006

...VERY WINDY CONDITIONS CONTINUING ACROSS THE AREA TONIGHT...

.AN INTENSE LOW PRESSURE SYSTEM CENTERED OVER THE UPPER GREAT
LAKES WAS CAUSING STRONG WEST WINDS TO CONTINUE ACROSS THE AREA
LATE THIS EVENING. THE LOW WILL MOVE SLOWLY NORTHEAST OVERNIGHT
ALLOWING WINDS TO GRADUALLY DIMINISH. 

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-140600-
/O.CON.KIWX.WI.Y.0003.000000T0000Z-060314T0600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
938 PM CST MON MAR 13 2006 /1038 PM EST MON MAR 13 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
TUESDAY...

SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
WERE CONTINUING LATE THIS EVENING. WINDS ARE EXPECTED TO GRADUALLY
DIMINISH OVERNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS73 KIWX 140608
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
108 AM EST TUE MAR 14 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-140715-
/O.EXP.KIWX.WI.Y.0003.000000T0000Z-060314T0600Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
1208 AM CST TUE MAR 14 2006 /108 AM EST TUE MAR 14 2006/

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE LOWERED BELOW WIND ADVISORY CRITERIA EARLY THIS MORNING. 
THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 12, 7:15 PM EST, 9 hours 6 minutes earlier.

Area forecast discussion, Mar 12, 7:15 PM EST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
715 PM EST SUN MAR 12 2006

TREND WITH ELEVATED CELL NEARING VPZ TO CONTINUE TO DECAY MOVING
INTO DEEPER COLDER AIR NEAR LAKESHORE AND WITH WARMING IR TOPS PAST
HOUR AND DECREASE REFLECTIVITY WILL NOT INCLUDE TSRA AT KSBN AND
JUST PERIOD OF SHRA W/CB INITIALLY. 21Z RUC POINTING TO MORE
DEFINITIVE TIMING WRT TO LLJ IMPINGING ON WARM FRONT WELL SOUTH OF
CWA LATER TONIGHT AND WILL BEGIN TO SEE INCREASING NORTHERLY PUSH OF
WARM SECTOR AS FRONT RANGE MID LEVEL TROF BEGINS LIFTING EAST AS 120
KT JET ROUNDS BASE OF TROF THROUGH TX/OK PANHANDLE. RESPONSE AT
SURFACE/LOW LEVELS SEEN BEYOND 03Z AS DEEPENING SFC LOW LIFTS MORE
RAPIDLY NORTHEAST AND NOSE OF 60KT JET NEAR KSTL AT 03Z STRENTHENS
TO NEAR 70KTS/NEAR KLOT BY 06Z. WARM FRONTAL/ELEVATED ACTIVITY
SHOULD INCREASE DRAMATICALLY AND WILL COVER PERIOD OF TEMPO TSRA
AFTER MIDNIGHT AT KFWA/KSBN. INCREASED WINDS SLIGHTLY BEHIND FRONT
IN DEEP MIXED LAYER/MOMENTUM XFER POTENTIAL.
&&

.SHORT TERM...
HIGHLY CONDITIONAL FCST THIS AFTN W/LONG LIVED SUPERCELL CONTG EWD
OVR WRN IL ATTM. THIS STORM AND ASSOCD OUTFLW BNDRY WILL CERTAINLY
DELAY IF NOT PREVENT NWD RTN OF SYNOPTIC WARM FNT OVR MO. IN
ADDITION OLD MESOSCALE OUTFLW STUCK ALG THE OH RVR W/CONV CONTG ACRS
FAR SRN INDIANA AND KY. COMBINATION OF THESE TWO MAY AGAIN KEEP BULK
OF CONVECTION FM CNTRL IL/IN SOUTH W/LTL MATERIALIZING HERE THIS
EVENING ALTHOUGH MUCH WILL DEPEND ON EXTENT OF DVLPMNT DOWN SOUTH
GIVEN 70+KT PLUS LLJ PROGGED TO DVLP WHICH WOULD SURELY SPRT
ELEVATED DVLPMNT UP HERE AND A DECENT LARGE HAIL THREAT. WILL CONT
TO MONITOR UPSTREAM EVOLUTION TO GAUGE POSSIBLE EARLY EVENING
ADJUSTMENTS AS NEEDED.

OTHERWISE WILL HAVE TO WAIT UNTIL LATE TONIGHT W/APCH OF STG UPR
TROUGH AND SFC CDFNT BUT STABILIZATION OF SFC LYR BY THAT TIME NOT
SUPPORTIVE OF MUCH OF A SVR THREAT BUT XPCD LINEAR SQUALL LINE MAY
MAINTAIN ENOUGH INTENSITY GIVEN STG DEEP LYR FORCING TO MAINTAIN A
WIND DAMAGE THREAT. THINGS MAY BECOME SOMEWHAT MORE FAVORABLE EARLY
MON W/12Z SOLUTIONS SLWR YET ON ARRIVAL OF STG SFC CDFNT. HWVR W/NAM
IMPLIED DESTABILIZATION THROUGH THE MORNING...UPR TROF BY THEN OUT
RUNNING FRONT W/SFC LOW OCCLUDING INTO NRN MI AND OVERALL POOR UPR
SPRT ALG SFC BNDRY SO DOUBT ANY DVLPMNT WILL OCCUR ALG THAT. MORE
LIKELY PRE-FNTL CONVECTION WILL CARRY ON THROUGH TONIGHT WHILE
WEAKENING BUT SOME INTENSIFICATION POSSIBLE DOWNSTREAM ACRS NW OH
MON AM. THAT SAID GOING POP DELINEATION FOR MONDAY LOOKS GOOD. TEMPS
ON THE OTHER HAND TRICKY W/STG CAA SPREADING IN BEHIND SFC BNDRY BUT
SLWR ARRIVAL AND INSOLATION WITHIN EMERGING DRYSLOT WILL MAKE FOR
YET ANOTHER MILD DAY AND WILL KILL AFTN POP. OTHERWISE TOO BUSY
W/SVR POTENTIAL TO DEAL W/HIGH WIND THREAT MON AFTN/EVENING AND WILL
DEFER TO MID SHIFT FOR MORE LIKELY ADVISORY ISSUANCE. SUFFICE IT TO
SAY...VRY WINDY W/SFC GUSTS UP TO 50 MPH POSSIBLE MON AFTN.
&&

.LONG TERM...
MONDAY NIGHT THE LOW WILL BE PULLING AWAY TO THE NORTHEAST AS WRAP
AROUND MOISTURE MOVES THROUGH OUR CWA. SOUNDINGS SHOWING MOISTURE
BELOW 850MB. ONE CHANGE TO TOMORROW NIGHT WAS TO MAKE THE EVENING UP
TO MIDNIGHT JUST RAIN AND NOT RAIN/SNOW DUE TO TEMPERATURES THEN
BEING TOO WARM FOR SNOW. SOUNDINGS BACK THIS UP. THEN TEMPS AT THE
SURFACE WILL BECOME COLD ENOUGH THAT ANY PRECIP THAT FALLS SHOULD BE
IN THE FORM OF SNOW. NO CHANGES TO TUESDAY WITH THE NORTHWEST FLOW
GIVING THE NORTHWESTERN PART OF THE CWA A CHANCE FOR SNOW. BUFKIT IS
SHOWING 850MB DELTA T VALUES OF 13 TO 15 IN THE MORNING AND THEN
LESS THAN THAT IN THE AFTERNOON. ALTHOUGH SNOW MAY BE PUSHING IT
WITH SOUNDINGS SHOWING HARDLY ANY MOISTURE FOR TUESDAY. TUESDAY
NIGHT THROUGH WED NIGHT WILL BE DRY THEN AS A SURFACE RIDGE IS IN
PLACE. GFS/GEM/ECMWF ARE ALL FAIRLY CLOSE WITH THE TRACK OF THE LOW
FOR THURSDAY...WITH THE LOW MOVING THROUGH NORTHERN ILLINOIS AND
THEN TO OHIO DURING THE DAY THURSDAY. HOWEVER THE GFS IS A LITTLE
FASTER THAN THE GEM AND ECMWF ARE WITH THE MOVEMENT OF THE LOW. BY
00Z FRIDAY THE GFS HAS THE LOW INTO CENTRAL OHIO WHEREAS THE OTHER
TWO HAVE THE LOW OVER CHICAGO. THEN BY 00Z SATURDAY ALL THREE MODELS
EXIT THE LOW OFF OF THE EAST COAST AT APPROXIMATELY THE SAME
AREA...WITH THE GFS HAVING THE LOW JUST A LITTLE FURTHER EAST. MADE
NO CHANGES TO FRIDAY. WITH THE NORTHWEST TO NORTH WIND THERE IS A
LITTLE BIT OF LOW LEVEL MOISTURE...BUT AT THIS EARLY POINT ITS A
QUESTION AS TO WHETHER SNOW CAN BE SQUEEZED OUT OF THIS OR NOT. THEN
ANOTHER HIGH PRESSURE WILL BE OVER THE AREA FOR THE WEEKEND.
&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING 12 PM TO 6 PM EST MONDAY FOR LMZ043-LMZ046.
&&

SHORT TERM...66
LONG TERM....98
AVIATION...MURPHY
Hazardous weather outlook, Mar 12, 12:19 PM EST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1219 PM EST SUN MAR 12 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-131115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1119 AM CST SUN MAR 12 2006 /1219 PM EST SUN MAR 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVER THE MID MISSISSIPPI VALLEY THIS
AFTERNOON AND EVENING AND THEN SPREAD NORTHEAST INTO
NORTHWEST INDIANA AND SOUTHWEST MICHIGAN BEFORE MIDNIGHT WITH A
THREAT FOR LARGE HAIL AND ISOLATED DAMAGING WINDS...ESPECIALLY WEST
OF A COLDWATER TO PERU LINE. ADDITIONAL THUNDERSTORMS MAY
ALSO DEVELOP ALONG A INTENSIFYING WARM FRONT LIFTING NORTHWARD
INTO MICHIGAN THIS EVENING WITH A THREAT FOR LARGE HAIL AND AN
ISOLATED TORNADO POSSIBLE...PRIMARILY NORTH OF HIGHWAY 30 OVER
INDIANA AND SOUTHWEST MICHIGAN.

A FEW STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL OVER NORTHWEST
INDIANA AND SOUTHWEST MICHIGAN WITH RAIN AMOUNTS UP TO AN INCH AND
MAY RESULT IN SOME MINOR FLOODING OF SMALL RIVERS...CREEKS...AND
DITCHES AS WELL AS OTHER LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE ONGOING ACROSS NORTHEAST INDIANA...SOUTHEAST
LOWER MICHIGAN AND NORTHWEST OHIO DURING MONDAY MORNING.
THUNDERSTORMS DURING THIS TIME FRAME SHOULD BE BELOW SEVERE
LIMITS. THUNDERSTORMS MAY DEVELOP ACROSS NORTHEAST
INDIANA...SOUTHEAST LOWER MICHIGAN AND NORTHWEST OHIO ONCE AGAIN
MONDAY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THIS REGION. IF
THESE STORMS DEVELOP...THERE WILL BE AN ISOLATED THREAT OF LARGE
HAIL AND DAMAGING THUNDERSTORM WINDS.

SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 40 MPH ARE
EXPECTED ACROSS THE ENTIRE REGION ON MONDAY. LATER FORECASTS
SHOULD BE MONITORED FOR A POSSIBLE WIND ADVISORY IF FORECAST
GUSTS INCREASE TO 45 MPH OR HIGHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ESPECIALLY ACROSS
NORTHWEST INDIANA AND SOUTHWEST MICHIGAN. SPOTTERS ARE URGED TO
MONITOR LATER FORECASTS FOR SEVERE WEATHER WATCHES AND WARNINGS.
ALSO...SPOTTERS SHOULD REPORT ANY FLOODING OR VERY HEAVY RAINFALL
AMOUNTS TODAY THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-131115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
1219 PM EST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE WESTERN
GREAT LAKES. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE MID MISSISSIPPI VALLEY AND THEN SPREAD NORTHEAST
THIS EVENING. THUNDERSTORMS WILL LIKELY FORM A LINE AS THEY MOVE
NORTHEAST WITH LARGE HAIL POSSIBLE OVER LAKE MICHIGAN AND DAMAGING
WINDS POSSIBLE OVER THE EXTREME SOUTHERN PORTION OF LAKE MICHIGAN.

ALSO...SOUTH WINDS WILL ALSO INCREASE TO 20 TO 25 KNOTS TONIGHT...
POSING A HAZARD TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL MOVE ACROSS LAKE MICHIGAN DURING MONDAY MORNING.
WEST WINDS OF 20 TO 25 KNOTS WILL SHIFT TO THE NORTHWEST MONDAY
NIGHT. NORTHWEST WINDS WILL SUBSIDE BY WEDNESDAY MORNING. WAVES
WILL BUILD IN EXCESS OF 4 FEET MONDAY...AND WILL CONTINUE IN
EXCESS OF 4 FEET THROUGH WEDNESDAY.

ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE GREAT LAKES REGION
THURSDAY AND THURSDAY NIGHT. WINDS OF 15 TO 25 KNOTS AND WAVES
GREATER THAN 4 FEET WILL BE POSSIBLE THURSDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Mar 13, 3:33 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 AM EST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     EDWARDSBURG             41.80N 86.08W
03/13/2006                   CASS               MI   AMATEUR RADIO

            MULTIPLE TREES DOWN AND POWER OUTTAGES

&&

EBREON
Local storm report, Mar 13, 3:46 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 AM EST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     ELKHART                 41.69N 85.97W
03/13/2006                   ELKHART            IN   LAW ENFORCEMENT

            1 LARGE TREE DOWN

&&

EBREON
Local storm report, Mar 13, 3:52 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 AM EST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 AM     TSTM WND DMG     10 ESE CASSOPOLIS       41.86N 85.83W
03/13/2006                   CASS               MI   AMATEUR RADIO

            LARGE TREE DOWN BLOCKING ROAD M60

&&

EBREON

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:37 AM ESTSevere Thunderstorm WarningIWXBerrien38 min
Mar 13, 3:13 AM ESTSevere Thunderstorm WarningIWXCass32 min
Mar 13, 3:31 AM ESTSevere Thunderstorm WarningIWXSaint Joseph44 min
Mar 13, 3:54 AM ESTSevere Thunderstorm WarningIWXBranch36 min
Mar 13, 9:24 AM ESTSevere Thunderstorm WarningIWXSaint Joseph21 min
Mar 13, 12:55 AM ESTTornado WarningIWXPulaski, White50 min
Mar 13, 2:15 AM ESTSpecial Marine WarningIWX60 min
Mar 13, 3:22 AM ESTSevere Thunderstorm WarningIWXElkhart38 min
Mar 13, 3:45 AM ESTSevere Thunderstorm WarningIWXLaGrange45 min
Mar 13, 5:30 AM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko30 min
Mar 13, 8:11 AM ESTSevere Thunderstorm WarningIWXPulaski23 min
Mar 13, 8:22 AM ESTSevere Thunderstorm WarningIWXStarke28 min
Mar 13, 8:37 AM ESTSevere Thunderstorm WarningIWXMarshall18 min

Nearby

Wind Advisories in Indiana, 2006Wind Advisories in Ohio, 2006Wind Advisories in Michigan, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.